It is currently Fri Aug 18, 2017 2:52 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 29 posts ]  Go to page Previous  1, 2
Author Message
 Post subject: The Sweats Got Me Too
PostPosted: Sun May 23, 2010 8:19 am 
Offline
New Poster
New Poster

Joined: Sun May 23, 2010 7:54 am
Posts: 3
Hi, new here and actually off suboxone, perhaps temporarily, perhaps forever. I plan on posting my story after I post here. I didn't realize that the sweats were a side effect of sub until after i got off of it! Oddly enough I never analyzed it until I stopped sub and noticed that I wasn't sweating anymore. Anyway, I sweated embarrassingly profusely while on sub. Every time I left the house I grabbed the nearest absorbing material I could find and used it all day long. It was really noticeable because I was on sub through the winter months. The night swaets were a b**** too. Those got me but good. I woke up everyday and jumped into the shower after shedding my dripping wet clothing! BUT, not a big deal considering. Good luck to all!


Top
 Profile  
 
 Post subject:
PostPosted: Sun May 23, 2010 5:35 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Tue Feb 16, 2010 2:20 pm
Posts: 635
I have been sweating quite a bit since upping my dose to 8mg. On 4mg I did not have this problem. Seems like a small price to pay though.


Top
 Profile  
 
 Post subject:
PostPosted: Sun May 30, 2010 4:41 pm 
Offline
New Poster
New Poster

Joined: Mon May 24, 2010 3:08 pm
Posts: 1
i also sweat like a mad man!!but i remember that i did on oxy as well,but this soboxone makes me sweat like never b4.i really hate it so much that it make me want to stop somtimes,but the fear of a relapse is for greater....and my sex drive as well went to shit,i feel dry,cant piss like i used too,and it affects my eyes for some reason....i cant stand it somtimes man.......i just dont want to end up on the streets again so i take it and deal with the side affects . :lol:


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Sun May 30, 2010 5:53 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Apr 29, 2009 12:55 pm
Posts: 4933
Location: Leesburg, FL
Jmitch - Hi and welcome to the forum. I don't know what dose you're on, but tapering down to a lower dose is said to help with some of the side effects. Good luck and again, welcome!

_________________
-As I have grown older, I've learned that pleasing everyone is impossible, but pissing everyone off is a piece of cake.

-I'm only responsible for what I say, not for what you understand.


Top
 Profile  
 
 Post subject:
PostPosted: Tue Jul 13, 2010 7:25 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Sat May 01, 2010 3:46 pm
Posts: 461
Location: South Florida
The sweating is getting ridiculous. I have been trying to take 6mg per day instead of 8 and it seems to be getting better. I have been going to AA meetings every day and I am the guy sweating bullets if it's even a little warm in the room like I'm 2 days off of booze and it's been 96 days. Sometimes I feel like they don't believe me that I'm sober (I consider my situation sober but I keep the sub to myself at meetings) because I'm sweating so much from my head and back. Do you think my dose is the problem? I think its too high but what do I know..


Top
 Profile  
 
 Post subject:
PostPosted: Wed Jul 14, 2010 12:02 am 
Offline
Site Admin
Site Admin
User avatar

Joined: Sun Feb 24, 2008 11:03 pm
Posts: 1543
Sweating is a side effect of all opioids, and for some reason it doesn't go away from tolerance, the way most bupe side effects do. Even constipation gets better in most people eventually.

There are meds that make the sweating even worse; the activating antidepressants are bad (like prozac, effexor, and cymbalta), as are stimulants.

There are a couple meds that might reduce sweating; the meds that treat bladder spasms are 'anticholinergic', and the sweat glands are activated by cholinergic input. The meds include ditropan and oxybutynin; you may or may not get your doc to prescribe them. Most psychiatrists would be unfamiliar with them, but they are not controlled substances and they are prescribed fairly commonly to little old ladies, so they are relatively safe (no offense intended to little old ladies).

The best way to treat a hot flash is to apply cold to your hands or neck- for example, put a can of cold coke against your neck asap, or run cold water over your hands. That sometimes interrupts the hot flash before it gets started.


Top
 Profile  
 
 Post subject:
PostPosted: Wed Jul 14, 2010 2:37 am 
Offline
Super Poster
Super Poster
User avatar

Joined: Mon Mar 08, 2010 4:42 am
Posts: 164
For me, the sweating has subsided a lot in the recent months even with the increasing desert heat (115 degrees for a high tomorrow, awesome) The one thing however that has NOT improved is the constipation I would say it's worse than ever and I've been blessed with heavy constipation my whole life.

_________________
"A well-developed sense of humor is the pole that adds balance to your steps as you walk the tightrope of life."-William Arthur Ward


Top
 Profile  
 
 Post subject:
PostPosted: Wed Jul 14, 2010 6:44 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Apr 29, 2009 12:55 pm
Posts: 4933
Location: Leesburg, FL
The meds Dr. J mentioned DO work. (Vesicare, Toviaz to name two.) I have a bladder condition and have been on a couple of them. They REALLY reduced my hot flashes tremendously. Unfortunately, due to a procedure I had I no longer require the meds so my sweating has returned. FUN!

Thanks for the input, doc!

_________________
-As I have grown older, I've learned that pleasing everyone is impossible, but pissing everyone off is a piece of cake.

-I'm only responsible for what I say, not for what you understand.


Top
 Profile  
 
 Post subject:
PostPosted: Wed Jul 14, 2010 7:13 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Sat May 01, 2010 3:46 pm
Posts: 461
Location: South Florida
wow, thanks so much. I will bring this up at me next appt. I do not see a psychiatrist but a doctor who is an addiction specialist and he is very helpful. I mentioned the sweating before but haven't been completely honest about how much it is bothering me. I looked at the side effects of the meds mentioned though and constipation is on there which scares me because I have been struggling with that lately. I was on 6mg a day for a long time, maybe 6 months and went up to 8mg for the past 4 months. I kept taking an extra 2mg so my doc raised my dose but if I am completely honest with myself, my head wasn't in the right place and I was trying to medicate myself. I have only been off of alcohol/weed/whatever else for 97 days and when I stopped that i made a deal with myself not to abuse suboxone or that counts as a slip. btw havent had a full agaonist since I sarted suboxone somewhere around 11 months ago. I am on no other drugs, anti depressants etc..


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 29 posts ]  Go to page Previous  1, 2

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group